Alert archive / Kentucky / River Flood Advisories in 2012
River Flood Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Jan 21, 2012, 3:30 PM EST for Estill County, Kentucky. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 3:30 PM EST (20:30 UTC)
- Expired
- Jan 25, 2012, 6:46 AM EST
- In force
- 4 days
- Issued by
- NWS Jackson, KY
County Estill County, KY
The radar
The Jackson,KY radar (KJKL), 58 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kentucky River near Ravenna (RAVK2). The gauge peaked at 19.53 ft at Jan 22, 2012, 7:00 AM EST.
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03282120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
603 WGUS83 KJKL 212030 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 330 PM EST SAT JAN 21 2012 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS ALLOWED FOR SIGNIFICANT RISES ALONG PORTIONS OF THE KENTUCKY RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM SATURDAY. && KYC065-220830- /O.NEW.KJKL.FL.Y.0002.120121T2030Z-120125T1130Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 330 PM EST SAT JAN 21 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD ADVISORY FOR THE KENTUCKY RIVER NEAR RAVENNA. * UNTIL WEDNESDAY MORNING. * AT 3 PM SATURDAY THE STAGE WAS 17.2 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 20.7 FEET BY TOMORROW EARLY AFTERNOON. * AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD...MILLERS CREEK... DARK HOLLOW ROAD...AND HIGHWAY 594 FLOOD IN SEVERAL PLACES. $$ GEOGERIAN
11 follow-up statements
457 WGUS83 KJKL 220310 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1010 PM EST SAT JAN 21 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER AT HEIDELBERG THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM PREVIOUS HEAVY RAINFALL THAT FELL ON FRIDAY NIGHT HAS ALLOWED FOR SIGNIFICANT RISES ALONG PORTIONS OF THE KENTUCKY RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 7 AM. && KYC129-221510- /O.CON.KJKL.FL.Y.0001.000000T0000Z-120125T0000Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1010 PM EST SAT JAN 21 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG * UNTIL TUESDAY EVENING. * AT 8 PM SATURDAY THE STAGE WAS 18.2 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 18.5 FEET BY TOMORROW MORNING. * AT 20.0 FEET...LOW LYING AREAS FLOOD. $$ KYC065-221510- /O.CON.KJKL.FL.Y.0002.000000T0000Z-120125T1130Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1010 PM EST SAT JAN 21 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL WEDNESDAY MORNING. * AT 8 PM SATURDAY THE STAGE WAS 18.6 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 20.9 FEET BY TOMORROW EARLY AFTERNOON. * AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD, MILLERS CREEK, DARK HOLLOW ROAD AND HIGHWAY 594 FLOOD IN SEVERAL PLACES. $$
301 WGUS83 KJKL 221101 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 601 AM EST SUN JAN 22 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER AT HEIDELBERG THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM PREVIOUS HEAVY RAINFALL THAT FELL ON FRIDAY NIGHT HAS ALLOWED FOR SIGNIFICANT RISES ALONG PORTIONS OF THE KENTUCKY RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 3 PM. && KYC129-222301- /O.CON.KJKL.FL.Y.0001.000000T0000Z-120125T0000Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 601 AM EST SUN JAN 22 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG * UNTIL TUESDAY EVENING. * AT 05 AM SUNDAY THE STAGE WAS 18.3 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL FALL TO NEAR 18.1 FEET BY THIS AFTERNOON. * AT 20.0 FEET...LOW LYING AREAS FLOOD. $$ KYC065-222301- /O.CON.KJKL.FL.Y.0002.000000T0000Z-120125T1130Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 601 AM EST SUN JAN 22 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL WEDNESDAY MORNING. * AT 05 AM SUNDAY THE STAGE WAS 19.8 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 19.9 FEET BY THIS AFTERNOON. * AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD, MILLERS CREEK, DARK HOLLOW ROAD AND HIGHWAY 594 FLOOD IN SEVERAL PLACES. $$
659 WGUS83 KJKL 221933 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 233 PM EST SUN JAN 22 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER AT HEIDELBERG THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM HEAVY RAINFALL THAT FELL ON FRIDAY NIGHT CONTINUES TO CAUSE PORTIONS OF THE KENTUCKY RIVER TO RUN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM SUNDAY. && KYC129-230733- /O.CON.KJKL.FL.Y.0001.000000T0000Z-120123T1200Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 233 PM EST SUN JAN 22 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG * UNTIL MONDAY MORNING. * AT 2 PM SUNDAY THE STAGE WAS 17.5 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL STEADILY FALL...BUT WILL CONTINUE TO RUN HIGH THROUGH TONIGHT. $$ KYC065-230733- /O.CON.KJKL.FL.Y.0002.000000T0000Z-120124T0000Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 233 PM EST SUN JAN 22 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL MONDAY EVENING. * AT 2 PM SUNDAY THE STAGE WAS 19.3 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER HAS CRESTED...BUT WILL CONTINUE TO RUN HIGH THROUGH MONDAY. $$
631 WGUS83 KJKL 230352 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1052 PM EST SUN JAN 22 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER AT HEIDELBERG THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM HEAVY RAINFALL THAT FELL ON FRIDAY NIGHT CONTINUES TO CAUSE PORTIONS OF THE KENTUCKY RIVER TO RUN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 7 AM. && KYC129-231200- /O.CON.KJKL.FL.Y.0001.000000T0000Z-120123T1200Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1052 PM EST SUN JAN 22 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG * UNTIL MONDAY MORNING. * AT 9 PM SUNDAY THE STAGE WAS 16.6 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$ KYC065-231552- /O.CON.KJKL.FL.Y.0002.000000T0000Z-120124T0000Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1052 PM EST SUN JAN 22 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL MONDAY EVENING. * AT 10 PM SUNDAY THE STAGE WAS 18.5 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$ DUSTY
168 WGUS83 KJKL 231142 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 642 AM EST MON JAN 23 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER AT HEIDELBERG ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM HEAVY RAINFALL ON FRIDAY NIGHT CONTINUES TO CAUSE PORTIONS OF THE KENTUCKY RIVER TO RUN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 7 PM. && KYC129-231212- /O.CAN.KJKL.FL.Y.0001.000000T0000Z-120123T1142Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 642 AM EST MON JAN 23 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE KENTUCKY RIVER AT HEIDELBERG. * AT 5 AM MONDAY THE STAGE WAS 16.0 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER CRESTED AT 18.1 FEET. THE RIVER WILL CONTINUE TO FALL THROUGH THIS EVENING. $$ KYC065-232341- /O.CON.KJKL.FL.Y.0002.000000T0000Z-120124T0000Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 642 AM EST MON JAN 23 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL THIS EVENING. * AT 6 AM MONDAY THE STAGE WAS 17.7 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$
959 WGUS83 KJKL 231643 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1143 AM EST MON JAN 23 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL CONTINUE TO CAUSE SIGNIFICANT RISES ALONG PORTIONS OF THE KENTUCKY RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM MONDAY. && KYC065-240443- /O.CON.KJKL.FL.Y.0002.000000T0000Z-120125T1800Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1143 AM EST MON JAN 23 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL WEDNESDAY AFTERNOON. * AT 11 AM MONDAY THE STAGE WAS 17.7 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL SLOWLY RISE TO NEAR 18.0 FEET BY TOMORROW MORNING. $$
291 WGUS83 KJKL 240359 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1059 PM EST MON JAN 23 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL CAUSE THE KENTUCKY RIVER TO RUN HIGH THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 7 AM. && KYC065-241559- /O.CON.KJKL.FL.Y.0002.000000T0000Z-120125T1800Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1059 PM EST MON JAN 23 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL WEDNESDAY AFTERNOON. * AT 10 PM MONDAY THE STAGE WAS 18.0 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 18.9 FEET BY TOMORROW EARLY AFTERNOON. $$
427 WGUS83 KJKL 241133 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 633 AM EST TUE JAN 24 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL CAUSE THE KENTUCKY RIVER AT RAVENNA TO RUN HIGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 5 PM. && KYC065-242333- /O.CON.KJKL.FL.Y.0002.000000T0000Z-120125T1800Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 633 AM EST TUE JAN 24 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL WEDNESDAY AFTERNOON. * AT 5 AM TUESDAY THE STAGE WAS 17.9 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER IS CRESTING AND WILL START TO FALL BY THIS AFTERNOON. $$
362 WGUS83 KJKL 242057 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 357 PM EST TUE JAN 24 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM PREVIOUS HEAVY RAINFALL CONTINUES TO CAUSE SIGNIFICANT RISES ALONG PORTIONS OF THE KENTUCKY RIVER BASIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM TUESDAY. && KYC065-250857- /O.CON.KJKL.FL.Y.0002.000000T0000Z-120125T1800Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 357 PM EST TUE JAN 24 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL WEDNESDAY AFTERNOON. * AT 3 PM TUESDAY THE STAGE WAS 17.9 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL STEADILY FALL...BUT WILL CONTINUE TO RUN THROUGH TONIGHT. $$
384 WGUS83 KJKL 250205 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 905 PM EST TUE JAN 24 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER NEAR RAVENNA .RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL CAUSE THE KENTUCKY RIVER TO RUN HIGH THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 7 A.M. WEDNESDAY. && KYC065-251405- /O.CON.KJKL.FL.Y.0002.000000T0000Z-120125T1800Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 905 PM EST TUE JAN 24 2012 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA * UNTIL WEDNESDAY AFTERNOON. * AT 08 PM TUESDAY THE STAGE WAS 17.8 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL STEADILY...BUT WILL ALSO RUN HIGH THROUGH TONIGHT. $$
590 WGUS83 KJKL 251146 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 646 AM EST WED JAN 25 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVER IN KENTUCKY... THE KENTUCKY RIVER NEAR RAVENNA .THE RIVER WILL CONTINUE TO SLOWLY FALL THROUGH THE DAY. HOWEVER ADDITIONAL RAINFALL FROM TONIGHT THROUGH FRIDAY MORNING COULD LEAD TO RENEWED HIGH WATER ALONG THE KENTUCKY RIVER FOR THE END OF THE WEEK. THIS WILL BE THE LAST STATEMENT ON THIS PARTICULAR HIGH WATER EVENT. && KYC065-251216- /O.CAN.KJKL.FL.Y.0002.000000T0000Z-120125T1800Z/ /RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 646 AM EST WED JAN 25 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE KENTUCKY RIVER NEAR RAVENNA. * AT 6 AM WEDNESDAY THE STAGE WAS 17.3 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 18.0 FEET. THE RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Jan 21, 12:48 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 21, 12:48 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1248 PM EST SAT JAN 21 2012 .SHORT TERM.../THIS AFTERNOON/ DRIZZLE HAS DRIED UP ACROSS THE AREA...WITH JUST CLOUDY SKIES REMAINING. TEMPERATURES CONTINUE TO SLOWLY FALL IN THE CUMBERLAND VALLEY...WITH MOST OTHER LOCATIONS REMAINING NEARLY STEADY...AROUND 30 ALONG AND NORTH OF I-64...WITH LOWER TO MIDDLE 30S ELSEWHERE. HAVE FRESHENED UP THE GRIDS TO REFLECT THESE TRENDS. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THIS MORNING/ SIGNIFICANT PRECIP HAS EXITED SOUTHEAST. HAVE LEFT JUST A POSSIBILITY OF DRIZZLE IN THE FORECAST FOR TODAY IN THE SE HALF OF THE AREA... BASED ON FORECAST SOUNDINGS. ALSO MADE SOME ADJUSTMENT ON TEMPS BASED ON LATEST OBS. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH SUNDAY/ A CONVECTIVE EVENT WAS ONGOING DURING THE LATE NIGHT HOURS OVER THE CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA. A SLOW MOVING COLD FRONT WAS LAID OUT NEAR THE MOUNTAIN PARKWAY WITH A WAVE OF LOW PRESSURE TRAVELING ALONG IT. TEMPERATURES WERE LARGELY IN THE 50S TO NEAR 60 SOUTH OF THE FRONT...BUT DROPPED SHARPLY NORTH OF THE FRONT...WITH TEMPS NEAR FREEZING AT THE NORTHERN END OF THE FORECAST AREA. THE MAIN CONCERNS ARE AT THE START OF THE PERIOD...BEING A THREAT OF SEVERE WX AND HYDRO ISSUES IN OUR SOUTHERN COUNTIES...AND A THREAT OF FREEZING RAIN IN THE FAR NORTH. IN THE SOUTH...INSTABILITY IS PRESENT BUT IS WEAK...WHILE SHEAR AND UPPER SUPPORT FOR PRECIP IS STRONG. THINK THAT ANY SVR WX WILL REMAIN LIMITED...ESPECIALLY WITH THE NEAR SURFACE AIR NOT BEING THOROUGHLY MIXED WHICH WILL HELP TO INHIBIT THE DOWNWARD MOMENTUM FROM DOWNDRAFTS CARRYING HIGHER ENVIRONMENTAL WINDS FROM ALOFT. RAINFALL HAS REMAINED BELOW FFG THUS FAR...AND THE SYSTEM LOOKS PROGRESSIVE ENOUGH THAT ONLY MINOR PROBLEMS MIGHT RESULT. IN THE FAR NORTH...THE PRIMARY QUESTION IS WHETHER OR NOT PRECIP WILL OCCUR ONCE TEMPS GET COLD ENOUGH FOR IT TO BE A PROBLEM. CONFIDENCE WAS NOT HIGH ENOUGH FOR AN ADVISORY...AND HAVE OPTED TO STICK WITH AN SPS AND USE SLIGHT CHANCE WORDING FOR FREEZING RAIN. WILL NEED TO MONITOR THE SITUATION...AND IF PROBLEMS DO DEVELOP...GET A WSW OUT QUICKLY. PRECIP WILL TAPER OFF FROM NW TO SE TODAY AS THE WAVE PASSES BY AND THE FRONTAL BOUNDARY PROGRESSES SOUTHEAST OF THE FORECAST AREA. SKY COVER LATE TODAY THROUGH SUNDAY IS ALSO IN QUESTION. FORECAST SOUNDINGS SUGGEST A THIN STRATUS LAYER PERSISTING MUCH OF THE TIME. HOWEVER...IT WOULD NOT TAKE MUCH CHANGE IN THE SOUNDINGS TO ALLOW FOR CLOUDS TO BREAK. THIS WOULD SEEM MORE LIKELY SUNDAY AS WINDS GO TO A DOWNSLOPE SOUTHEAST DIRECTION. OBVIOUSLY...THE SKY COVER WOULD IMPACT TEMPS...SO CONFIDENCE IS NOT HIGH. ANOTHER COLD FRONT WILL BE APPROACHING FROM THE WEST LATE SUNDAY...WITH SIGNIFICANT WARM/MOIST AIR ADVECTION GETTING UNDERWAY. COULD BE A FEW SHOWERS FROM THIS BY EVENING IN THE FAR WEST. .LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/ THE EXTENDED FORECAST PERIOD BEGINS ON SUNDAY NIGHT WITH A PROGRESSIVE PATTERN IN PLACE. A STRONG NEGATIVELY TILTED 500MB SHORT WAVE WILL BE ADVECTING OUT OF THE CENTRAL PLAINS AND INTO THE OHIO VALLEY. MODELS SEEM TO HAVE A GOOD HANDLE ON THIS SYSTEM. BY 06Z SUNDAY NIGHT A GOOD 60 TO 70 KNOT LL JET WILL BE PRESENT OUT AHEAD OF THE FRONT. THERE APPEARS TO BE SOME GOOD DYNAMICS WITH THIS SYSTEM. WHILE THE MODEL SOUNDINGS ARE NOT SHOWING ANY SURFACE BASED INSTABILITY...THE AMOUNT OF SHEAR...MID LEVEL LAPSE RATES...AND SURFACE CONVERGENCE AVAILABLE WILL POSE THE THREAT FOR THUNDERSTORMS SUNDAY NIGHT. IT IS UNCLEAR IF THESE HAVE THE POTENTIAL TO BE STRONG. ALSO WENT WITH SOME HIGHER WIND GUSTS ON SUNDAY NIGHT AND INTO MONDAY. AN NPW MAY NEED TO BE INVESTIGATED...ESPECIALLY WITH AS STRONG A LL JET THAT WILL BE PRESENT. IN THE MID RANGED EXTENDED...THE EURO SEEMS TO HAVE A MORE CONSISTENT SOLUTION OVER THE PAST FEW RUNS COMPARED TO THE INCONSISTENT GFS. THIS IS NOTICED IN THE INITIALIZATION. A BREAK IN THE ACTIVITY SEEMS IN THE WORKS AS THE SYSTEM EXITS AND SURFACE HIGH PRESSURE SETTLES INTO THE AREA ON TUESDAY AND WEDNESDAY. THE NEXT FEATURE OF CONCERN WILL DEVELOP BY THURSDAY WITH A STILL PROGRESSIVE PATTERN IN PLACE BUT TAKING A SPLIT FLOW TYPE LOOK TO IT WITH A CLOSED LOW OVER TX AND AMPLE MOISTURE FLOW INTO THE OHIO VALLEY AS A SHORT WAVE TRAVERSES THE NORTHERN STREAM. THE MORE CONSISTENT MODEL HAS BEEN THE EURO WITH THE INITIALIZATION LEANING TO IT A BIT MORE. WITH A RATHER WARM PATTERN REMAINING IN PLACE...DID NOT SEE A PROBLEM WITH ANY FROZEN PRECIP SO JUST WENT WITH SHOWERS FOR NOW. OVERALL...THE WARM PATTERN CONTINUES WITH TEMPERATURES CONTINUING TO BE ABOVE AVERAGE. HOWEVER...THE NAO AND AO ENSEMBLE MEANS SUGGEST THAT A CHANGE IN THE PATTERN MIGHT BE IN STORE BEYOND DAY 7. && .AVIATION.../18Z TO 18Z/...UPDATED IFR STRATUS WILL LINGER ACROSS THE AREA THROUGH TONIGHT...ALTHOUGH SOME SHORT-LIVED RAISING TO MVFR WILL OCCUR AT SOME LOCATIONS BY LATER THIS AFTERNOON. RIDGETOPS WILL REMAIN AT LIFR OR LOWER THROUGH THE REST OF THE NIGHT. WINDS WILL VEER AROUND TO THE SOUTHEAST BY SUNDAY MORNING...WITH STRATUS EVENTUALLY LIFTING UP TO MVFR AT ALL LOCATIONS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL/GEOGERIAN LONG TERM....SHALLENBERGER AVIATION...GEOGERIAN
Hazardous weather outlook, Jan 21, 8:32 AM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 832 AM EST SAT JAN 21 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 832 AM EST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 1:58 AM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Knott, Laurel, Lee and 4 more | 3 hr |
| Jan 21, 2:18 AM EST | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Leslie, Owsley, Rockcastle | 27 min |
| Jan 21, 8:50 AM EST | Areal Flood Warning | JKL | Breathitt, Floyd, Magoffin | 20 hr |
| Jan 21, 1:22 PM EST | River Flood Advisory | JKL | Lee | 41 hr |
Nearby
River Flood Advisories in Kentucky, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.